Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 204, NWS Atlanta, GA

November 26, 2013Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 26, 2013, 10:37 AM EST for Murray County, Whitfield County, Georgia. It took effect at Nov 26, 2013, 8:57 PM EST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Nov 26, 2013, 10:37 AM EST (15:37 UTC)
In effect from
Nov 26, 2013, 8:57 PM EST
Expired
Nov 27, 2013, 11:05 AM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 10.98 ft at Nov 27, 2013, 12:00 PM EST.

actionminormoderate510152011/28
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS42 KFFC 261537
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 AM EST TUE NOV 26 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC213-313-270537-
/O.NEW.KFFC.FL.W.0204.131127T0157Z-131127T1605Z/
/ETNG1.1.ER.131127T0157Z.131127T0600Z.131127T1005Z.NO/
1037 AM EST TUE NOV 26 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CONASAUGA RIVER NEAR ETON.
* FROM THIS EVENING UNTIL WEDNESDAY MORNING.
* AT 10AM TUESDAY THE STAGE WAS 5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 12.4 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY.
* AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-270536-
/O.NEW.KFFC.FL.W.0205.131126T1842Z-131127T2250Z/
/CHCG1.1.ER.131126T1842Z.131127T0300Z.131127T1650Z.UU/
1037 AM EST TUE NOV 26 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON.
* AT 945 AM TUESDAY THE STAGE WAS 12.5 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 19.1 FEET BY TONIGHT. THE CREEK WILL FALL BELOW 
  FLOOD STAGE ON WEDNESDAY.
* AT 20 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE 
  KEITHS MILL ROAD BRIDGE. SOME AREAS WILL BE UNDER 4 FEET OF WATER.

&&

LAT...LON 3471 8489 3480 8495 3499 8495 3499 8486
      3480 8488 3474 8486             

$$
1 follow-up statement
924 
WGUS82 KFFC 262005
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EST TUE NOV 26 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES
 
GAC213-313-262105-
/O.CAN.KFFC.FL.W.0204.000000T0000Z-131127T1605Z/
/ETNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 PM EST TUE NOV 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR ETON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 230 PM TUESDAY THE STAGE WAS 7.3 FEET...AND RISING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER SHOULD RISE TO NEAR 11 FEET BY THIS EVENING AND FALL
THEREAFTER.
* AT 10 FEET...BANKFULL AND ACTION STAGE IS REACHED ALONG THE RIVER
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR 
  DAWNVILLE ROAD.

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 26, 2:36 AM EST, 8 hours 1 minute earlier.

Area forecast discussion, Nov 26, 2:36 AM EST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 AM EST TUE NOV 26 2013

.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
MODELS CONTINUE IN GOOD AGREEMENT WITH THE CURRENT SYSTEM MOVING
ACROSS THE CWA. RAIN HAS ALREADY SPREAD ACROSS THE NORTHERN AND
WESTERN PART OF THE CWA. SOME OF THE RAIN WAS STILL MIXED WITH
LIGHT SLEET ACROSS NORTH GA BUT THIS WILL END BY DAYBREAK. WILL
THEREFORE CANCEL THE WINTER WEATHER ADVISORY FOR NORTH GEORGIA.
RAIN WILL CONTINUE THROUGH TONIGHT. ALL MODELS BRING THE SURFACE
LOW INTO CENTRAL GA THIS EVENING WITH A DRY SLOT SPREADING ACROSS
THE CWA. THERE WILL LIKELY BE A TEMPORARY END TO THE PRECIP THIS
EVENING ONLY TO HAVE A BRIEF SHOT OF WRAP AROUND MOISTURE SPREAD
ACROSS THE CWA LATE TONIGHT AND WEDNESDAY. THIS IS WHERE THE
PROBLEM BEGINS. VERY STRONG CAA WILL SPREAD ACROSS THE CWA BEHIND
THE SURFACE LOW. TEMPERATURES WILL DROP WITH STRONG NORTHWEST
WINDS SPREADING ACROSS THE CWA AS WELL. THE RAIN WILL BECOME MIXED
WITH AND CHANGE OVER TO SNOW IN EXTREME NORTHWEST GA LATE TONIGHT.
THIS RAIN/SNOW MIX WILL SPREAD ACROSS THE REST OF NORTH GA
WEDNESDAY MORNING BEFORE ENDING BY NOON. THE SOUTHERN EXTENT OF
THE RAIN/SNOW MIX WILL BE FROM NEAR LAGRANGE TO ATHENS. THE ONLY
AREAS EXPECTED TO SEE ALL SNOW ON WEDNESDAY WILL BE THE MOUNTAIN
COUNTIES.

SNOW AMOUNTS...
THIS WILL BE A QUICK SHOT OF SNOW LATE TONIGHT AND WEDNESDAY AS DRY
AIR WILL QUICKLY MOVE INTO THE CWA. AT THIS TIME EXPECT A DUSTING TO
A HALF INCH NORTH OF A ROME TO CLEVELAND LINE WITH 1 TO 2 INCHES
ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS. THERE IS STILL A LOT
OF UNCERTAINTY TO THESE AMOUNTS AND WILL THEREFORE HOLD OFF ON
ISSUING A WINTER WEATHER ADVISORY.

THUNDERSTORMS...
MODELS CONTINUE TO BRING INSTABILITY INTO CENTRAL GA AHEAD OF THE
SURFACE LOW. SPC GUIDANCE HAS A 5 PERCENT RISK OF HIGH WINDS AND A 2
PERCENT RISK OF TORNADOES. THIS CANNOT BE RULED OUT AS HELICITY WILL
BE HIGH IN THE WARM SECTOR. THIS AREA WILL NEED TO BE WATCH FOR AN
ISOLATED SEVERE STORM THIS AFTERNOON...GENERALLY SOUTH OF A LINE FROM
COLUMBUS TO MACON TO LOUISVILLE.

WINDS...
WITH THE STRONG VORT MAX PASSING TO OUR EAST AND THE VERY
STRONG CAA...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 30 TO
40 MPH ACROSS MANY LOCATIONS LATE TONIGHT AND WEDNESDAY. SOME
AREAS OF THE MOUNTAINS COULD SEE GUSTS OVER 40 MPH ON WEDNESDAY.
THE MODELS HAVE BEEN VERY CONSISTENT WITH THIS AND THEREFORE THERE
IS A HIGH CONFIDENCE THAT THESE WINDS WILL OCCUR. THE HIGHER WINDS
WILL ENTER NORTHWEST GA AFTER MIDNIGHT...THEN SPREAD ACROSS THE
REST OF THE CWA WEDNESDAY. WILL THEREFORE ISSUE A WIND ADVISORY
FOR EXTREME NORTH GA AFTER MIDNIGHT TONIGHT...AND FOR THE REST OF
THE CWA FOR WEDNESDAY.

17

.LONG TERM /THURSDAY THROUGH MONDAY/...
DRY CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS WE TRANSITION TO
A MORE ZONAL FLOW WHICH WILL ALSO BRING A SLOW MODERATION IN
TEMPERATURES. TEMPERATURES THURSDAY MORNING SHOULD BE SOME OF THE
COLDEST WE HAVE SEEN SO FAR THIS SEASON WITH READINGS IN THE TEENS
TO LOWER 20S ACROSS NORTH GA AND THE MID TO UPPER 20S ACROSS CENTRAL
GA. BY THE WEEKEND WE SHOULD BE CLOSER TO NORMAL...ALTHOUGH STILL
SEVERAL DEGREES BELOW NORMAL. THE NEXT SYSTEM IS PROGGED BY BOTH THE
GFS AND ECMWF TO BRING ANOTHER CHANCE OF RAIN TO THE CWA MONDAY.

17

&&

.HYDROLOGY...
LATEST HPC GUIDANCE HAS SLIGHTLY LESS QPF FOR THE CWA FOR TODAY
THROUGH WEDNESDAY. HOWEVER AMOUNTS OF 2 TO 2.5 INCHES ARE STILL
POSSIBLE ACROSS NORTH GEORGIA AND WILL THEREFORE MAKE NO CHANGES TO
THE CURRENT FLOOD WATCH.

&&

.AVIATION...
06Z UPDATE...VFR TO IFR CEILINGS AND VSBYS ACROSS THE AREA.
PRECIP IS STARTING TO MOVE INTO THE TAF SITES SO EXPECTING MAINLY
IFR CEILINGS WITH VSBYS FLUCTUATING IN THE AREAS OF HEAVIER
PRECIP. THE CEILINGS SHOULD STAY IFR THROUGH THE TAF PERIOD. WINDS
WILL START OUT OF THE EAST THEN TURN TO THE NW BY 00Z WED. WINDS
SPEEDS WILL STAY IN THE 8 TO 12KT RANGE THROUGH 00Z. THE PRESSURE
GRADIENT TIGHTENS ACROSS THE AREA TONIGHT WITH WINDS GETTING INTO
THE 14 TO 18KT RANGE GUSTING 25-28KT.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE IS MEDIUM TO HIGH FOR ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  37  43  23 / 100 100  60   5
ATLANTA         44  34  39  24 / 100 100  30   5
BLAIRSVILLE     44  32  34  20 / 100 100  60   5
CARTERSVILLE    42  33  39  21 / 100 100  30   5
COLUMBUS        59  41  46  25 / 100 100  20   5
GAINESVILLE     41  36  40  24 / 100 100  60   5
MACON           57  42  47  24 / 100 100  30   5
ROME            42  34  40  21 / 100 100  20   0
PEACHTREE CITY  46  36  42  21 / 100 100  20   5
VIDALIA         66  50  52  28 / 100 100  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 7 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH
FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY FROM 1 AM TO 7 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...FLOYD...
GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Nov 25, 3:57 PM EST, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EST MON NOV 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
357 PM EST MON NOV 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG AREA LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL
MOVE TO THE FLORIDA PANHANDLE THROUGH TONIGHT. THIS SYSTEM WILL
SPREAD PRECIPITATION ACROSS THE REGION OVERNIGHT. ACROSS THE
NORTHEAST GEORGIA MOUNTAINS...PRECIPITATION COULD BEGIN AS A
MIXTURE OF FREEZING RAIN AND SOME POCKETS OF SLEET. A LIGHT GLAZE
OF ICE IS POSSIBLE...ESPECIALLY ON ELEVATED SURFACES SUCH AS TREE
BRANCHES...BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY HAS
BEEN ISSUED FOR THE NORTHEAST GEORGIA MOUNTAINS FROM THIS EVENING
THROUGH EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WIDESPREAD RAINFALL OF ONE TO THREE INCHES IS POSSIBLE OVER MUCH
OF THE AREA TUESDAY AND TUESDAY NIGHT. LOCALLY HIGHER RAINFALL
AMOUNTS ACROSS NORTH GEORGIA WILL HAVE THE POTENTIAL TO CREATE
MINOR FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS. A FLOOD WATCH
HAS BEEN ISSUED MAINLY ALONG AND NORTH OF A CARROLLTON TO ATLANTA
TO JEFFERSON LINE FOR TUESDAY AND TUESDAY NIGHT.

A SECOND ROUND OF WINTRY PRECIPITATION IS EXPECTED ACROSS PORTIONS
OF NORTHERN GEORGIA LATE TUESDAY NIGHT AND WEDNESDAY. RAIN WILL
BECOME MIXED WITH SNOW AFTER MIDNIGHT TUESDAY NIGHT. THE RAIN AND SNOW
MIX WILL BECOME ALL SNOW AT ELEVATIONS ABOVE 1500 FEET. SNOWFALL
AMOUNTS OF UP TO A HALF INCH ON GRASSY AREAS ARE POSSIBLE ACROSS
NORTH GEORGIA WITH AMOUNTS OF UP TO AND INCH AND A HALF POSSIBLE IN
THE HIGHEST ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ICING CONDITIONS TONIGHT ACROSS NORTH GEORGIA
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:21 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more41 hr
Nov 26, 9:57 AM ESTRiver Flood WarningFFCForsyth26 hr
Nov 26, 9:57 AM ESTRiver Flood WarningFFCForsyth, Fulton62 hr
Nov 26, 10:37 AM ESTRiver Flood WarningFFCWhitfield31 hr
Nov 26, 10:59 AM ESTRiver Flood WarningFFCGilmer23 hr
Nov 26, 2:37 PM ESTAreal Flood WarningFFCDawson, Gilmer, Lumpkin, Pickens6 hr
Nov 26, 3:03 PM ESTWinter Weather AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 4 more22 hr
Nov 26, 5:54 PM ESTSpecial Weather StatementFFCBaldwin, Hancock36 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.